### **Short Course Schedule**

#### SUNDAY, AUGUST 4

Registration: 3:00 - 7:00 pm, Outside Wedgewood Lobby Sign up for "Dine Around Town" to be held on Monday p.m. Board of Directors Meeting: 5:00 - 7:00 p.m. Reception in Terrace on the Green 7:00 -9:00 p.m.

#### MONDAY, AUGUST 5

7:00 - 8:00 a.m.	Zumba with Erir	n Evans, Waver	ly Room							
7:00 - 8:30 a.m.	Breakfast Buffe	in Grand Ballr	oom (those register	ed at Turf Valley	Resort)					
7:30 a.m. – 4:00 p.m.	Registration and	Registration and Honey Exchange Dropoff, outside Wedgewood Lobby								
	MICROSCOPY	BEGINNER	INTERMEDIATE Increasing your Bee Yard	ADVANCED  Bees Do  What Bees  Do, Managing  Bees	VALUING OUR BEES AND THEIR CONTRIBUTIONS	APIARY	QUEEN REARING (pre- registration required)	DEEP DIVE Half-Day Classes - need to attend both parts		
	Waterford Room	Crystal Room	Tiffany Room	Merriweather Room	Oakdale Room	Teaching Apiary	Terrace on the Green	Amphitheater		
8:30 - 9:25 a.m.	Honey Bee Anatomy Dr. Linda Mizer	Honey Bee Biology Dr. Deborah Delaney	Making a New Queen for \$20 Russell Sprangel	Protecting the Beekeeper: Saving your Back Dr. Alan Sokoloff	The Basics of Honey Tasting  (pre-registration required)  Suzy Spencer	Mark the drones in five hives, one color per hive 100 drones per hive		EAS Honey Show Judging (part 1)		
9:25 - 9:35 a.m.			10	min transfer time	2			Break		
9:35 - 10:30 a.m.	Pollen  Christian Adams, Dr. Deborah Delaney's Lab	Biology of the Hive Dr. Deborah Delaney	The Nucleus Colony Honey Producer and Resource Hive Steve Repasky	Swarm Before, During and After Lisa Marie Ghezzi	The Basics of Honey Tasting / Running a Black Jar Contest (continued) (pre-registration required) Suzy Spencer			EAS Honey Show Judging (part 2)		
10:30 - 11:00 a.m.	30	Minute Break -	- Snacks in Vendor <i>F</i>	Area, Cameo and	Wedgewood Ballroor	ns and Lobbie	S			
11:00 a.m 12:00 p.m.	Nosema Joan Mahoney	Why Beekeeping ? What Do I Get from It? Carin Zinter	The Science of Why Making Splits is Important Dr. Nathalie Steinhauer	Apiary and Bee Business Sustainability Dewey Caron	Lotions/potions Products of the Hive Valerie Wampler	3 Ways of Varroa Testing in Real Life Sugar, Alcohol and CO2				
12:15 - 1:15 p.m.	Lunch, Grand Ballroom									

### MONDAY, AUGUST 5

1:30 - 5:30 p.m.	Microscopy - Laboratory Component - Board Transport to Community College of Baltimore County									
1:30 - 2:30 p.m.	Honey Steward T	Honey Steward Training, Ellicott Room								
	BEGINNER	INTERMEDIATE Improving Your Beekeeping Success	ADVANCED Enemies of the hive	VALUING OUR BEES AND THEIR CONTRIBUTIONS	APIARY Best Practices in the Apiary	QUEEN REARING (pre-registration required)	DEEP DIVE Half Day Classes - need to attend both parts			
	Oakdale Room	Tiffany Room	Merriweathe r Room	Crystal Room	Teaching Apiary	Terrace on the Green	Amphitheater			
1:30 - 2:25 p.m.	What's What? Beekeeping Equipment Toni Burnham	Why Did My Hive Die? Dr. Barry Thompson	New Drone- Varroa Research Dr. Zachary Lamas	Rendering Wax From Comb to that Pretty Block Virginia Webb	How to do an Inspection the Master Beekeeper Way John Benham		Honey Bee Biology (part 1) Larry Truchon			
2:25 - 2:35 p.m.			10 min t	ransfer time						
2:35 - 3:30 p.m.	What Honey Bees Eat. Why & How They Get It, Valerie Wampler	The MDA Apiary Inspection Service How Humans and Dogs are Keeping Maryland Honey Bees Healthy	Small Hive Beetles Dr. Humberto Boncristiani	Wax On Wax Off. Making Award Winning Candles Virginia Webb	How to Light a Smoker and KEEP It LIT Jim Fraser		15 min. Break			
3:30 - 4:00 p.m.	30 Minute Break	– Snacks in Vendor	Area, Cameo and V	Wedgewood Ballroo	ms and Lobbies					
4:00 - 5:00 p.m.		Meet and Greet	for Master Beeke	eper Candidates, Wa	aterford Ballroom		Honey Bee			
4:00 - 4:55 p.m.	Inspecting Colonies & Understanding What You See, Mark Gingrich	Plan to Succeed: Making a Personalized Action Plan Kim Mehalick	Wax Moth Life Cycle, Protecting Your Comb	Infusing Flavors into Your Honey David Elkner	Inspecting a Top Bar Hive Frame Correctly  Allen Storm		Biology (part 2)			
5:15 - 6:00 p.m.	Gentle Yoga with	Bridgett Wilson, Wa	averly Room							
6:15 - 9:00 p.m.	Dine Around Tow	n with EAS Hosts –	sign up for restaur	ant choice at registr	ation, outside Wedge	wood Lobby				
6:00 – 9:00 p.m.	MBK Volunteer D	inner								

# **Short Course Schedule**

### TUESDAY, AUGUST 6

7:00 - 8:00 a.m.	Zumba with Erin	Zumba with Erin Evans, Waverly Room							
7:00 - 8:30 a.m.	Breakfast Buffet	Breakfast Buffet in Grand Ballroom (those registered at Turf Valley Resort)							
7:30 a.m 4:00 p.m.	Registration and	Registration and Honey Exchange Dropoff, outside Wedgewood Lobby							
8:00 a.m 5:00 p.m.	Master Beekeeper Oral Exams, Poplar A, B & C								
8:30 a.m 12:30 p.m.	Master Beekeep	Master Beekeeper Written Exam, Willow A, B & C							
	BEGINNER	INTERMEDIATE  Native Bees	ADVANCED  The Secret Lives of Bees, Inside the Box	PRACTICAL BEEKEEPING	APIARY	QUEEN REARING (pre-registration required)	DEEP DIVE Half Day Classes- need to attend both parts		
	Crystal Room	Tiffany Room	Merriweather Room	Oakdale Room	Teaching Apiary	Terrace on the Green	Amphitheater		
8:30 - 9:25 a.m.	Think Like a Beekeeper. Setting Goals, Making a Plan & Executing It  Cathy Misko	Bio-diversity of Native Bees Claire Maffei	Keep Bees Inside Your House Frank Linton	A Honey Bee Human: Physiology of a Superorganism Dr. Crystal Llebmanking			Making Splits & Nucs: Increases in your Yards Bee Math, and Its Importance Kim Mehalick		
9:25 - 9:35 a.m.			10 min trar	nsfer time	•		Science of splits		
9:35 - 10:30 a.m.	Beating the Odds. Making it Through the Early Years John Benham	Native Bees Versus Honey Bees. Is it Really a Competition?	What I've Learned from My Observation Hive Phil Frank	Understanding Bee Sting Allergies for Beekeepers. Dr. David Golden			Various Split Types (walkaway, planned-) Pam Hepp Using a Snelgrove Board for Swarm		
10:30 - 11:00 a.m.	30 Min	ute Break – Snacks	in Vendor Area, Can	neo and Wedgewood B	allrooms and	Lobbies	Prevention and Making Splits		
11:00 a.m 11:55 p.m.	Recognizing Problems Early & Correcting Them Brenda Keissling	Attracting Bees to your Garden, Making Bee Boxes Mark Patterson	How Technology can Improve your Beekeeping Knowledge (Continuous Monitoring) Dr. William Meikle	Responsible Treatment Free Management Kevin Inglin			Kim Mehalick  What Makes a Good Nuc  Valerie Wampler  Guidance Questions for Nuc Buyers		
12:15 - 1:15 p.m.		l .	Lu Lu	I unch, Grand Ballroom					

### TUESDAY, AUGUST 6

	BEGINNER Crystal Room	INTERMEDIATE  Encouraging Growth in Your Bee Club  Waterford Ballroom	ADVANCED  Moving from Backyard to Sideliner  Merriweather Room	PRACTICAL BEEKEEPING Oakdale Room	APIARY  Teaching Apiary	QUEEN REARING  Pre-registration required  Terrace on the Green	DEEP DIVE  Half Day Classes - need to attend both parts  Amphitheater
1:30-2:25 p.m.	Pests & Diseases (part 1)  Cybil Preston	The Strength of Study Groups, and Evolution in Maryland David Schultz	Lessons Learned Going from 2-800 Hives. (Don't Learn Them the Hard Way) Jason Hough	Getting Good Bee Pictures with Your Cell Phone Phil Frank			Varroa Biology & All Legal Mite Treatments (part 1)  Various EAS Certified Master Beekeepers
2:00 – 5:00 p.m.		ŀ	Honey Show Drop Off	– Ellicott Room			15 min. Break
2:25-2:35 p.m.			10 min transf	er time			
2:35-3:30 p.m.	Pests & Diseases (part 2)  Cybil Preston	Encouraging New Beekeepers to Step Up. Keeping the Young Alive MD MBK study group	Setting up Contracts: Considerations Equipment Standardization Jim Fraser	Single Deep Hive Body Management Steve Repasky			Varroa Biology & All Legal Mite Treatments (part 2)
3:30-4:00 p.m.	30 Mini	ute Break – Snacks i	n Vendor Area, Came	o and Wedgewood	Ballrooms and	Lobbies	
4:00-4:55 p.m.	Master Beekeeeper Roundtable EAS Certified Master Beekeepers	Mentoring Programs that Work. Setting up a Club Teaching Apiary Maureen Jais Mick	Finances for Your Bee Farm Erin Evans, CPA	Honey Bee GPS Mobility Mechanisms David Schultz			
5:15-6:00 p.m.	Gentle Yoga wit	h Bridgett Wilson, V	Vaverly Room				
5:15 – 9:00 p.m.	Depart for Picni	c/BBQ at Larriland F	arms, Woodbine. Pr	e-registration requir	red.		

# **Conference Schedule**

### WEDNESDAY, AUGUST 7

7:00 - 8:00 a.m.	Zumba – <i>Erin Evans</i> , Waverly Room
7:00 - 8:30 a.m.	Breakfast Buffet in Waterford Ballroom (those registered at Turf Valley Resort)
7:30 a.m 4:00 p.m.	Registration and Honey Exchange Dropoff, outside Wedgewood Lobby
8:00 - 11:00 a.m.	Honey Show Entries Accepted, Ellicott Room
8:30 a.m 12:30 p.m.	Master Beekeeper - Lab Exam, Willows Rooms A, B & C
9:00 a.m 4:30 p.m.	Master Beekeeper - Field Exam, Testing Apiary
8:30 - 8:45 a.m.	Introductions and Welcome – Eloise Naylor, EAS Chair & David Morris, EAS President, Grand Ballroom
8:45 - 9:00 a.m.	Welcome from the Maryland State Department of Agriculture Secretary, Kevin Atticks, Grand Ballroom
9:00 - 9:30 a.m.	30 Minute Break – Snacks in Vendor Area, Cameo and Wedgewood Ballrooms and Lobbies
9:30 - 10:30 a.m.	Dr. Michelle Flenniken, The Impact of Viruses on Honey Bee Health at the Colony, Individual Bee, and Cellular Levels, Grand Ballroom
10:30 - 11:30 a.m.	Dr. Elizabeth Capaldi, The Fountain: Bee Behaviors, Minds, and King Solomon's Ring [an update on cutting edge research on the cognition of bees]
11:30 a.m. – 12:45 p.m.	Lunch, Grand Ballroom Visit Vendors, Cameo and Wedgewood Ballrooms and Lobbies

### WEDNESDAY, AUGUST 7

50-minute workshops	The Bees Knees	Romancing the Drones	Oh, What You'll See When You Think Like a Bee	Miscellany	Bee Keeping Topics	Apitherapy	APIARY
	Amphitheater	Tiffany Room	Crystal Room	Merriweather Room	Waterford Ballroom	Oakdale Room	Teaching Apiary
1:00-1:50 p.m.	A Honey Bee Human: Physiology of a Superorganism Dr. Crystal Lehmanking	Flooding DCAs with Drones Mark Gingrich	Scent Detection Demo, Canines Tukka, Mack and their Handler Cybil Preston	Miticides  Dr. Steve Cook	Gadgets You Could Keep Bees Without, But Won't Want To Allen Hayes	Plants for Medical Grade Honey Dr. Ferhat Ozturk	Marking Drones
1:50-2:00 p.m.			10 mi	n break/ transfer ti	me		
2:00-2:50 p.m.	Honey Bees and Their Viruses Dr. Michele Flenniken	Wax On, Wax Off: Making Award Winning Candles Virginia Webb	State Apiary Inspectors Panel Natasha Garica- Andersen, Lead	Longtime Disease Trends from the USDA's Bee Disease Diagnostic Service Sam Abban	EAS Master Beekeeper Program: History, Why & How Erin Evans	Unique Products of the Hive for Apitherapy Dr Petrusia Kotlar	Varroa Testing
2:50-3:20 p.m.		30 Minute Break	– Snacks in Vendor A	Area, Cameo and W	edgewood Ballroom	s and Lobbies	
3:20-4:10 p.m.	Almost Every Device Under the Beekeeping Sun Russell Sprangel	Game of Drones PART 1 Lecture Julia Mahood	Honey Bee Digestion Dr. David Peck	Regional Beekeeping: North, Mid Atlantic, South Part 1 Erin Evans, Eric Malcolm, Kent Williams	Spotted Lantern Fly Honey for Medicine Dr. Petrusia Kotlar	"Propolis: Trapping and Tinctures" Debbie Klughers	Accessible Apiary Dr. Adam Ingrao
4:10-4:20 p.m.		10 Min	ute Break / transfer	time			
4:20-5:10 p.m.	Almost Every Device Under the Beekeeping Sun Russell Sprangel	Game of Drones PART 2 Flying a Drone- Outdoors Julia Mahood	AFB Vaccine  Nathen Reid (Dalan Co.)	Regional Beekeeping: North, Mid Atlantic, South Part 2	How to Help Engage Children in K-6 Schools with Bee-related Themes/Activities  Dr. Elizabeth Capaldi	Medicinal Use of Honey: Evidence- based Applications Dr. Ferhat Ozturk	Hives Langstroth Did Not Invent Allan Storm
5:15-6:00 p.m.	Gentle Yoga – Bri	i idgett J. Wilson, Wa	verly Room	<b>!</b>			
5:15-6:30 p.m.	Bee Olympics – T	eaching Apiary					
6:30 - 9:00 p.m.	Happy Hour – Ca	sh Bar, Grand Ballro	om				
7:00 - 8:30 p.m.	BBQ Dinner, Gran	nd Ballroom					

# **Conference Schedule**

### THURSDAY, AUGUST 8

7:00 - 8:30 a.m.	Breakfast Buffet in Waterford Ballroom (those registered at Turf Valley Resort)					
7:30 a.m 4:00 p.m.	Registration and Honey Exchange Dropoff, outside Wedgewood Lobby					
8:00 a.m 12:00 p.m.	USDA Bee Research Laboratory, Beltsville, MD– Tour 1 (pre-registration required)					
8:00 a.m 12:00 p.m.	hildren's Program (pre-registration required), Terrace on the Green					
8:30 - 8:45 a.m.	Conference Updates – Eloise Naylor, EAS Chair & David Morris, EAS President, Grand Ballroom					
8:45 - 9:30 a.m.	Presentation by Dr. Margarita López-Uribe, 2024 Hambelton award winner "The benefits and promises of organic beekeeping"					
9:30 - 10:00 a.m.	30 Minute Break – Snacks in Vendor Area, Cameo and Wedgewood Ballrooms and Lobbies					
10:00 - 11:00 a.m.	Sam Droege: How Bees Native and Non, Split Up the Plant World for Foraging, Grand Ballroom					
11:30 a.m 5:00 p.m.	Honey Show Open for Viewing, Ellicott Room					
11:00 - 11:30 a.m.	Presenter and Topic TBD, Grand Ballroom					
11:30 a.m 1:00 p.m.	Life Member Luncheon, Waterford Ballroom (open to Life Members who have pre-registered and paid in advance)					
11:30 a.m 12:45 p.m.	Lunch, Grand Ballroom Visit Vendors, Cameo and Wedgewood Ballrooms and Lobbies					

### THURSDAY, AUGUST 8

1:00 - 5:00 p.m.	Children's Program	(pre-registration require	red), Terrace on the	e Green			
	Bee Stuff	Photography	Accessible Bee Keeping	Out of Africa and Other Topics	Urban Beekeeping	Think Like a Bee	Apiary
	Tiffany Room	Crystal Room	Waterford Room	Merriweather Room	Oakdale Room	Amphitheater	Teaching Apiary
1:00 - 1:50 p.m.	The Unappreciated Drones (and Why You Should Care About Them) Dr. Jon Zawislak	Taking High Resolution Stacked Photos of Bees Using Common SLR Equipment Sam Droege	Accessibility in the Bee Yard Dr. Adam Ingrao	Africanized Honey Bee Update Dr. Dewey Caron	Beekeeping in, of, or for the City  Dr. Eve Bratman	Insect Societies from Kings & Queens to Just Plain Wasps Dr. James Wilson	Demonstrati on of the Honey Bee Dance Dr. Elizabeth Capaldi
1:50 - 2:00 p.m.			10 min bı	reak/ transfer time			
2:00 - 2:50 p.m.	Feral honey bees: Reservoirs of disease or sources for future breeding? Dr. Margarita López-Uribe	How to Take Better Bee Pictures with Your Phone Phil Frank	Assistive Technology for Accessible Beekeeping Justin Ruger	Business Models: Do You Really Need All Those Bees? Kent Williams	Model Urban Beekeeping Projects and Practices from a Crowded City Mark Patterson	Comb and Nest Architecture Grai Rice	Evaluating a Good Colony Versus a Bad One Dr. Jeff Pettis
2:50 - 3:20 p.m.		30 Minute Break – Sna	acks in Vendor Are	a, Cameo and Wed	gewood Ballrooms	and Lobbies	
3:20 - 4:10 p.m.	Nectar Producing Plants for Honey Bees Joe Alvarez	Thermoregulation and Ventilation Bill Hesbach	AZ' Hive Discussion Jonna Sanders	HBHC Update  Dr. Tammy  Horn-Potter	Critical Assets Every Urban Beekeeper Needs Charles DeBarber	Anticipatory Beekeeping Dr. Dewey Caron	Examining Sterilized AFB Comb
4:10 - 4:20 p.m.		10 Minute Br	eak / transfer time				
4:20 - 5:10 p.m.	The ecological impacts of beekeeping and the importance of beekeepers as stewards of the environment Dr. Margarita López-Uribe	What New Pests May Be Coming: Hornets, etc. Dr. Jeff Pettis	Therapeutic Values of Keeping Bees Monica Schmidt	Bees Don't Bite: Facts About Bee Stings that every Beekeeper Should Know Dr. Barry Thompson MD	Nuts and Bolts of Urban Beekeeping Toni Burnham	Attracting Bees to Your Garden & Bee Nesting Boxes Mark Patterson	Stress Free Beekeeping by the Sustainable Honey Bee Program. Richard Whitlow
5:15 - 6:00 p.m.	Gentle Yoga – Bridg	gett J. Wilson, Waverly F	Room		<u> </u>		<u> </u>
7:00 – 10:00 p.m.	Happy Hour - Cash	Bar, Grand Ballroom					
7:00 - 8:00 p.m.	Dinner Buffet, Gran	d Ballroom					
8:00 - 10:00 p.m.	Live Auction and Ho	oney Show Silver Award	ls, Grand Ballroom				

# **Conference Schedule**

### FRIDAY, AUGUST 9

7:00-8:30 a.m.	Breakfast Buffet in Waterford Ballroom (those registered at Turf Valley Resort)
7:30-8:30 a.m.	Master Beekeeper Annual Meeting and Breakfast, Terrace on The Green
7:30 a.mnoon	Registration, outside Wedgewood Lobby
8:30-8:45 a.m.	Conference Updates – Eloise Naylor, EAS Chair & David Morris, EAS President, Grand Ballroom
8:45-9:30 a.m.	Presentation by Dr. Debbie Delaney the 2024 Morse Award Winner, Grand Ballroom
9:30-10:00 a.m.	30 Minute Break – Snacks in Vendor Area, Cameo and Wedgewood Ballrooms and Lobbies
10:00-11:00 a.m.	Dr. Jeff Pettis, Beekeeping in a Changing World, Grand Ballroom
11:00-11:15 a.m.	Michigan EAS 2025 Conference Introduction, <i>Rich Wieske</i> , EAS President 2005
11:15 a.m12:15 p.m.	EAS Annual Business Meeting, Grand Ballroom
11:30-1:00 p.m.	Lunch, Grand Ballroom

#### FRIDAY, AUGUST 9

AFTERNOON (Subject to Change)

50-minute workshops	Are you Smarter Than a Fifth Instar Larva? Crystal Room	Research, etc.  Merriweather	Keys for Keeping Bees Tiffany Room	Bee Skills  Oakdale Room	Reaching Out  Amphitheater	Communication and Bee Health Waterford Ballroom	Apiary  Terrace on The  Green	
1:00 - 1:50 p.m.	Topic TBD  Dr. Debbie  Delaney the  2024 Morse  Award  Winner	"Small Hive Beetle - What Do we Know so Far?" Dr. Humberto Boncristiani	Perpetual Beekeeping Dorinda Priebe	Difference Between Native Bees and Honey Bees Tim McMahon	Keep the Buzz Going, Customize a Youth Scholarship Program Cathy Misko	Good & Bad Microbes in Bee Colonies Dr. Jay Evans		
1:50 - 2:00 p.m.			10 :	min break/ transfe	er time			
2:00 - 2:50 p.m.	Tools & Tips  Debbie Klughers	Setting Up a Self-Service Store to Sell Honey Landi Simone	Pollen  Bill Hesbach	Veterinary Feed Directive  Dr. Rebecca A. Krimins	Bee Zoning Laws David Frank	Pheromones: Chemical Communication in the Hive Dr. James Wilson		
2:50 - 3:20 p.m.		30 M	inute Break – Snacks	in Vendor Area	<u> </u>			
3:20 - 4:10 p.m.	Presentation by Dr. Debbie Delaney the 2024 Morse Award Winner	Perdue Leg- Chewing Stock & Genetic Selection in Our Apiary Burton Beasley	EFB and Me, A "Real Hive" Situation Dorinda Priebe	Setting up a Home Microscopy Workshop Eric Smith	Terrace on the Green  Pysanki- making Workshop  Evelyn Hogg	Novel Disease Treatments Dr. Jay Evans		
4:10 - 4:20 p.m.		10 N	linute Break / transfe	er time				
4:20 - 5:10 p.m.	Speaker Panel v	vith Keynotes and	Award Winners, Wat	erford Ballroom				
6:30 - 9:00 p.m.	Happy Hour – C	Happy Hour – Cash Bar, Grand Ballroom						
7:00 - 8:00 p.m.	Plated Dinner, (	Grand Ballroom						
8:00 - 10:00 p.m.	Awards, Grand	Ballroom						

### SATURDAY, AUGUST 10

7:00 – 8:30 a.m. Breakfast Buffet in Crystal/Regency Ballroom (those registered at Turf Valley Resort)